3 doctors weighed in:

After a heart cath, can I develop internal bleeding? And if so what symptoms would i likely have?

3 doctors weighed in
Dr. Elden Rand
Internal Medicine - Cardiology
1 doctor agrees

In brief: Yes

If a heart cath. Was done through the femoral artery ("groin access"), the catheter is inserted very close to the abdominal cavity.
If there is bleeding from the cath site, it may bleed into the abdomen/pelvis. This may result in back/abdominal pain, lightheadedness/dizziness from blood loss, and/or fast heart rate. If this is a concern, it requires prompt evaluation in your emergency dept.

In brief: Yes

If a heart cath. Was done through the femoral artery ("groin access"), the catheter is inserted very close to the abdominal cavity.
If there is bleeding from the cath site, it may bleed into the abdomen/pelvis. This may result in back/abdominal pain, lightheadedness/dizziness from blood loss, and/or fast heart rate. If this is a concern, it requires prompt evaluation in your emergency dept.
Dr. Elden Rand
Dr. Elden Rand
Thank

In brief: Cardiac cath

Bleeding can occur around the groin area where the catheter was placed to do the procedure.
But it should not be happening if you had the procedure a while ago. If you are taking blood thinning medication such as Coumadin (warfarin) , Plavix or Aspirin then you have a higher chance of bleeding there if bleeding occurring right after procedure.

In brief: Cardiac cath

Bleeding can occur around the groin area where the catheter was placed to do the procedure.
But it should not be happening if you had the procedure a while ago. If you are taking blood thinning medication such as Coumadin (warfarin) , Plavix or Aspirin then you have a higher chance of bleeding there if bleeding occurring right after procedure.
Dr. Alexander Barkan
Dr. Alexander Barkan
Thank
Read more answers from doctors